Vol. 43, No. 3, 1972

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Characterizations of amenable and strongly amenable Cāˆ—-algebras

John Winston Bunce

Vol. 43 (1972), No. 3, 563ā€“572
Abstract

In this paper it is proved that a C-algebra A is strongly amenable iff A satisfies a certain fixed point property when acting on a compact convex set, or iff a certain Hahn-Banach type extension theorem is true for all Banach A-modules. It is proved that a C-algebra A is amenable iff A satisfies a weaker Hahn-Banach type extension theorem.

Mathematical Subject Classification 2000
Primary: 46L05
Milestones
Received: 27 September 1971
Published: 1 December 1972
Authors
John Winston Bunce